Alert archive / Oregon / Gale Warnings in 2012

Gale Warning 8, NWS Portland, OR

January 21, 2012

NWS Portland, OR issued this gale warning at Jan 21, 2012, 2:56 AM PST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 21, 2012, 2:56 AM PST (10:56 UTC)
Expired
Jan 21, 2012, 2:49 PM PST
In force
12 hr
Issued by
NWS Portland, OR

The text

As transmitted, in the capitals the NWS used until 2016.

565 
WHUS76 KPQR 211056
MWWPQR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
256 AM PST SAT JAN 21 2012

PZZ250-255-270-275-211900-
/O.NEW.KPQR.GL.W.0008.120121T1056Z-120122T0000Z/
/O.NEW.KPQR.SR.A.0002.120122T1500Z-120123T0000Z/
COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT
10 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM-
WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO
60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM-
256 AM PST SAT JAN 21 2012

...GALE WARNING IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...
...STORM WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. A
STORM WATCH HAS ALSO BEEN ISSUED. THIS STORM WATCH IS IN EFFECT
FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON. 



* WINDS: W WIND 25 TO 30 KT...EASING TO 20 TO 25 KT IN THE
  AFTERNOON. GUSTS TO 35 KT THROUGH THE DAY.

* SEAS: 15 FT THIS MORNING...BUILDING TO 18 TO 20 FEET THIS
  AFTERNOON...AND TO ABOVE 20 FEET OVERNIGHT. SEAS WILL LIKELY
  REMAIN ABOVE 20 FEET THROUGH SUNDAY NIGHT. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF
48 TO 63 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC
TIMING AND/OR LOCATION IS STILL UNCERTAIN.  IT IS INTENDED TO
PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO
CONSIDER ALTERING THEIR PLANS.

&&

$$

PZZ210-211900-
/O.EXT.KPQR.RB.Y.0013.000000T0000Z-120122T1200Z/
COLUMBIA RIVER BAR-
256 AM PST SAT JAN 21 2012

...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 4 AM
PST SUNDAY...

THE SMALL CRAFT ADVISORY FOR ROUGH BAR IS NOW IN EFFECT UNTIL
4 AM PST SUNDAY. 

* IN THE MAIN CHANNEL...

* GENERAL SEAS: COMBINED SEAS 15 FT TODAY...BUILDING TO 18 FT
  THIS EVENING...AND TO 20 FT OVERNIGHT.

* FIRST EBB: SEAS WILL TEMPORARILY BUILD TO 19 FT WITH BREAKERS
  DURING THE STRONG EBB CURRENT AROUND 315 PM THIS AFTERNOON.

* SECOND EBB: SEAS WILL TEMPORARILY BUILD TO 22 FT WITH BREAKERS
  DURING THE WEAKER EBB CURRENT AROUND 315 AM SUNDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR
ENTRANCES.

&&

$$


HTTP://WWW.WEATHER.GOV/PORTLAND
2 follow-up statements
138 
WHUS76 KPQR 211657
MWWPQR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
857 AM PST SAT JAN 21 2012

PZZ250-255-270-275-220100-
/O.CON.KPQR.GL.W.0008.000000T0000Z-120122T0000Z/
/O.EXT.KPQR.SR.A.0002.120122T1500Z-120123T0600Z/
COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT
10 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM-
WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO
60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM-
857 AM PST SAT JAN 21 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...
...STORM WATCH NOW IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
EVENING...

THE STORM WATCH IS NOW IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING. A GALE WARNING REMAINS IN EFFECT UNTIL 4 PM PST
THIS AFTERNOON. 

* WINDS: WEST TO SOUTHWEST WIND 25 TO 30 KT...EASING TO 20 TO 25
  KT IN THE AFTERNOON. GUSTS TO 35 KT THROUGH THE DAY...ESPECIALLY
  AROUND SHOWERS. 

* SEAS: 13 TO 15 FT THIS MORNING...BUILDING TO 18 TO 20 FEET THIS 
  AFTERNOON...AND TO ABOVE 20 FEET OVERNIGHT. SEAS WILL LIKELY 
  REMAIN ABOVE 20 FEET THROUGH SUNDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF
48 TO 63 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC
TIMING AND/OR LOCATION IS STILL UNCERTAIN.  IT IS INTENDED TO
PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO
CONSIDER ALTERING THEIR PLANS.

&&

$$

PZZ210-220100-
/O.CON.KPQR.RB.Y.0013.000000T0000Z-120122T1200Z/
COLUMBIA RIVER BAR-
857 AM PST SAT JAN 21 2012

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL
4 AM PST SUNDAY...

A SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 4 AM
PST SUNDAY. 

* IN THE MAIN CHANNEL...

* GENERAL SEAS: COMBINED SEAS 14 FT THIS MORNING...THEN 16 FT THIS
  AFTERNOON...BUILDING TO 18 FT THIS EVENING. SEAS HOLDING NEAR 20
  FT OVERNIGHT AND SUNDAY.

* FIRST EBB: STRONG EBB AROUND 315 PM THIS AFTERNOON. SEAS NEAR 19
  FT DURING THE EBB. 

* SECOND EBB: AROUND 315 AM SUNDAY MORNING. SEAS NEAR 22 FT WITH
  BREAKERS DURING THE EBB. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR
ENTRANCES.

&&

$$


HTTP://WWW.WEATHER.GOV/PORTLAND
143 
WHUS76 KPQR 212249
MWWPQR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
249 PM PST SAT JAN 21 2012

PZZ250-255-270-275-220700-
/O.CAN.KPQR.GL.W.0008.000000T0000Z-120122T0000Z/
/O.NEW.KPQR.SI.Y.0012.120121T2249Z-120122T1500Z/
/O.NEW.KPQR.SW.Y.0008.120121T2249Z-120122T1500Z/
/O.UPG.KPQR.SR.A.0002.120122T1500Z-120123T0600Z/
/O.NEW.KPQR.SR.W.0004.120122T1500Z-120123T0600Z/
COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT
10 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM-
WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO
60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM-
249 PM PST SAT JAN 21 2012

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 7 AM PST
SUNDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 7 AM
PST SUNDAY...
...STORM WARNING IN EFFECT FROM 7 AM TO 10 PM PST SUNDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A STORM
WARNING...WHICH IS IN EFFECT FROM 7 AM TO 10 PM PST SUNDAY. A
SMALL CRAFT ADVISORY FOR WINDS HAS ALSO BEEN ISSUED. THIS SMALL
CRAFT ADVISORY FOR WINDS IS IN EFFECT UNTIL 7 AM PST SUNDAY. IN
ADDITION...A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS BEEN
ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT
UNTIL 7 AM PST SUNDAY. THE GALE WARNING HAS BEEN CANCELLED. THE
STORM WATCH IS NO LONGER IN EFFECT. 

* WINDS: WEST TO SOUTHWEST 20 TO 25 KT FOR REST OF TODAY AND
  TONIGHT. WINDS WILL TURN MORE SOUTHERLY LATER TONIGHT. EARLY
  SUNDAY MORNING...WINDS WILL INCREASE...WITH 25 TO 35 KT
  EXPECTED. DURING THE MORNING...SOUTH WINDS BECOMING 35 TO 45 KT
  WITH GUSTS TO 50 KT AT TIMES. THESE WINDS WILL DEVELOP OVER THE
  SOUTH OUTER WATERS EARLY...AND SPREAD TO THE NORTH AND EAST
  DURING THE MORNING. STRONGEST WINDS WILL MOVE ACROSS THE COASTAL
  WATERS SUNDAY AFTERNOON AND EARLY EVENING.

* SEAS: 17 TO 20 FEET THIS AFTERNOON WITH THE HIGHEST OVER THE
  OUTER WATERS. SEAS WILL BUILD TO 19 TO 23 FT TONIGHT...AND HOLD
  IN THAT RANGE INTO SUNDAY MORNING. AS SOUTH WINDS INCREASING ON
  SUNDAY... SEAS WILL BUILD FURTHER...WITH 25 TO 28 FT FOR SUNDAY
  AFTERNOON INTO SUNDAY EVENING. SEAS WILL SUBSIDE LATER SUNDAY
  NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$

PZZ210-220700-
/O.EXT.KPQR.RB.Y.0013.000000T0000Z-120123T0800Z/
COLUMBIA RIVER BAR-
249 PM PST SAT JAN 21 2012

...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL
MIDNIGHT PST SUNDAY NIGHT...

THE SMALL CRAFT ADVISORY FOR ROUGH BAR IS NOW IN EFFECT UNTIL
MIDNIGHT PST SUNDAY NIGHT. 

* IN THE MAIN CHANNEL...

* GENERAL SEAS: COMBINED SEAS NEAR FT THIS AFTERNOON...BUILDING TO
  NEAR 20 FT THIS EVENING...AND HOLDING NEAR 20 FT TONIGHT INTO
  SUNDAY MORNING. SEAS WILL BUILD MORE WITH THE WIND ON SUNDAY
  AFTERNOON WITH SEAS BUILDING TO NEAR 25 FT AT THAT TIME.

* FIRST EBB: STRONG EBB AROUND 315 PM THIS AFTERNOON. SEAS NEAR 
  19 FT DURING THE EBB. 

* SECOND EBB: AROUND 315 AM SUNDAY MORNING. SEAS NEAR 22 FT WITH 
  BREAKERS DURING THE EBB. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR
ENTRANCES.

&&

$$


HTTP://WWW.WEATHER.GOV/PORTLAND

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Portland, OR wrote its last area forecast discussion before this gale warning went out at Jan 20, 8:32 PM PST, 6 hours 24 minutes earlier.

Area forecast discussion, Jan 20, 8:32 PM PST, 6 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
832 PM PST FRI JAN 20 2012

.SYNOPSIS...VERY ACTIVE WEATHER CONTINUES. A STRONG FRONT MOVED
ONSHORE IN THE LATE AFTERNOON AND EARLY EVENING AND HAD MOSTLY PUSHED
EAST OF THE CASCADES BY MID EVENING. A SECONDARY AND ALSO STRONG
FRONTAL BAND WAS OFF THE COAST AND WILL MOVE THROUGH OVERNIGHT WITH
ANOTHER ROUND OF WIND AND RAIN AND MOUNTAIN SNOW. FREEZING RAIN AND
SNOW WILL CONTINUE IN THE GORGE THROUGH THE NIGHT. THE FLOW WILL TURN
ONSHORE BY SUNRISE SATURDAY MORNING WITH SOME MODERATION IN THE GORGE
THOUGH SNOW LEVELS WILL BE DROPPING INTO THE UPPER ELEVATIONS OF THE
FOOTHILLS. SHOWERS WILL KEEP SNOW ACCUMULATING IN THE MOUNTAINS INTO
SATURDAY EVENING. ANOTHER STRONG SYSTEM WILL MOVE IN ON SUNDAY WITH
VALLEY RAIN AND MOUNTAIN SNOW AND STRONG WINDS NEAR THE COAST AND
LOCALLY INLAND. LOOK FOR MORE SNOW IN THE GORGE SUNDAY VERSUS THE
RECENT ICE DUE TO STRONG EAST WINDS AND A MUCH COOLER AIR MASS. SNOW
LEVELS WILL BE IN THE ELEVATIONS COVERED BY THE FOOTHILLS AND COASTAL
MOUNTAINS MONDAY...WITH SOME MODERATION IN THE GORGE AGAIN AS THE
FLOW TURNS ONSHORE AGAIN. ANOTHER WET SYSTEM POSSIBLE BEGINNING
TUESDAY.
&&

.SHORT TERM...THE INITIAL STRONG FRONT CAME ONSHORE IN THE LATE
AFTERNOON AND EARLY EVENING AND HAS MOVED EAST OF THE CASCADES NOW.
GOT SOME HIGH WINDS AT THE COAST BUT NOT ELSEWHERE YET. STILL HAVE
FREEZING RAIN IN MOST OF THE GORGE AND THE UPPER HOOD RIVER VALLEY.

THERE IS A SECONDARY FRONTAL BAND OFF THE COAST THAT WAS ACTUALLY A
SECOND SURFACE LOW AT ONE POINT WHEN IT WAS WELL OFFSHORE...AND THIS
WILL REACH THE COAST LATER THIS EVENING AND MOVE THROUGH OUR AREA
OVERNIGHT. WILL KEEP THE HIGH WIND WARNINGS FOR THIS SECOND BAND AND
THE WIND ADVISORY FOR THE INLAND VALLEYS AS WELL...AS THIS IS THE
FEATURE AS IT MOVES THROUGH THAT IS FORECAST TO TURN THE SURFACE
GRADIENT SOUTHERLY EVEN AROUND PORTLAND LATER TONIGHT.

FREEZING RAIN CONTINUES THROUGHOUT THE GORGE AND THE UPPER HOOD RIVER
VALLEY...BUT HAS STALLED IN ITS PROGRESS WESTWARD TOWARD THE
TROUTDALE AREA. WATCHING THE MESOWEST OBS NOT CHANGE ANY FOR SEVERAL
HOURS I AM THINKING OF DROPPING THE METRO AREA ADVISORY AND JUST KEEP
A CHANCE OF FREEZING RAIN NEAR TROUTDALE...AND EVEN THIS IS IN DOUBT.
THE MODELS ALL SAY WEST WINDS SHOULD FINALLY PUSH THROUGH THE GORGE
AND INTO THE UPPER HOOD RIVER VALLEY BY SATURDAY MORNING SO THIS
SHOULD MODERATE THE PRECIPITATION TYPE...BUT THIS WILL NOT MELT ALL
THE ICE AND SNOW ON THE GROUND IN MANY AREAS FOR SOME TIME.

SATURDAY WILL CONTINUE UNDER OROGRAPHIC ONSHORE FLOW AND PLENTY OF
SHOWERS...PERHAPS A LITTLE VALLEY RAIN SHADOWING FROM COAST RANGE...
BUT LOTS OF SNOW ACCUMULATIONS IN THE CASCADES. WILL KEEP THE WINTER
STORM WARNING. THE ONSHORE FLOW WANES SATURDAY EVENING AND GOES
OFFSHORE LATE SATURDAY NIGHT IN ADVANCE OF THE NEXT APPROACHING AND
RATHER STRONG SYSTEM. THIS NEXT SYSTEM WILL BE MUCH LIKE THE SYSTEM
THIS EVENING WITH VALLEY RAIN AND MOUNTAIN SNOW AND WIND ESPECIALLY
AT THE COAST. HOWEVER...SNOW LEVELS WILL BE LOWER THROUGHOUT THE
EVENT...AND WE WILL LIKELY GET SUBSTANTIAL CASCADE ACCUMULATIONS
AGAIN...AND SOME EVEN IN THE FOOTHILLS AND COAST RANGE. THE NAM12
MODEL SOUNDINGS SAY THE PRECIPITATION ON SUNDAY AND MOST OF SUNDAY
NIGHT WILL BE SNOW IN AT LEAST THE EAST HALF OF THE GORGE AND IN THE
UPPER HOOD RIVER VALLEY BEFORE MODERATING MONDAY.

POST FRONTAL ONSHORE FLOW WILL KEEP SHOWERS GOING MONDAY WITH
CONTINUING SNOW ACCUMULATIONS IN THE MOUNTAINS. TOLLESON

.LONG TERM...NO CHANGES. PREVIOUS DISCUSSION FOLLOWS...MODELS REMAIN
IN GOOD AGREEMENT FOR THE BEGINNING OF THE EXTENDED PERIOD. EXPECT
ABUNDANT PRECIPITATION STARTING TUESDAY AS AN ATMOSPHERIC RIVER
SCENARIO SETS UP OVER THE PACIFIC NORTHWEST. EXPECT ZONAL FLOW TO
CONTINUE MIDWEEK...AS SEVERAL IMPULSES MAINTAIN WET AND BREEZY
CONDITIONS WITH SEASONAL TEMPERATURES THROUGH EARLY FRIDAY. MODEL
SOLUTIONS DIVERGE BY FRIDAY AND NEXT WEEKEND...WITH THE GFS AND GEM
HINTING AT A RIDGE DEVELOPING. 27
&&

.AVIATION...MVFR AND LOCAL IFR SPREADING INLAND AT 04Z. WIND IS THE
ANOTHER ISSUE ON THE COAST AS WELL AS INLAND TONIGHT. SOUTHERLY HIGH
WINDS WILL REACH THE COAST AROUND 06Z WITH GUSTS 50 TO 60 KTS
POSSIBLE. INLAND WIND WILL PICK UP AS WELL WITH GUSTS OF 40 KT
POSSIBLE BY 08Z AND LAST FOR SEVERAL HOURS. AIRCRAFT SOUNDINGS OUT OF
KPDX SHOW SOUTH WINDS OF 45 KT AT 3500 FEET AND COULD MIX DOWN TO THE
SURFACE AS THE AIR MASS BECOME MORE UNSTABLE. WINDS WILL SLOWLY RELAX
OVERNIGHT. THROUGH THE GORGE...SPOTTY FREEZING RAIN MAY REACH KTTD
WHILE MORE WIDESPREAD FREEZING RAIN THE FURTHER EAST INTO THE GORGE.
TEMPERATURES WILL MODERATE IN THE GORGE OVERNIGHT AND SAT AS ONSHORE
FLOW INCREASES.

KPDX AND APPROACHES...MVFR WILL INCREASE THROUGH 06Z AS RAIN
INCREASES. GUSTY S WINDS DEVELOPING 05Z TO 07Z AS COLD FRONT PUSHES
INTO REGION. WINDS EASING OVERNIGHT WITH A MORE WESTERLY DIRECTION.
&&

.MARINE...STORM WARNING CONTINUES. WINDS CURRENTLY IN GALE BUT NEXT
DEVELOPING TROUGH STILL HAS TO MOVE THROUGH AND THIS IS EXPECTED TO
BRING THE PEAK WINDS WITH THIS STORM THROUGH 10Z SAT. ALSO A MORE
UNSTABLE AIR MASS WITH THE TROUGH WILL ALLOW MORE MIXING OF STRONGER
WINDS ALOFT TO THE SURFACE.  WINDS GRADUALLY EASING LATER TONIGHT AND
SAT. SEAS IN MID TEENS WILL PUSH TO 20 FT THEN HOVER IN THE UPPER
TEEN SAT. WINDS DROP OFF ON SAT MORNING...BUT W SWELL OF 20 TO 25 FT
WILL REMAIN OVER THE COASTAL WATERS THROUGH THE WEEKEND. NEXT SYSTEM
ARRIVES LATER SUNDAY...WITH STORM FORCE WINDS LIKELY AGAIN...AND SEAS
BUILDING TO NEAR 30 FT. ROCKEY.
&&

.PQR WATCHES/WARNINGS/ADVISORIES...
OR...ICE STORM WARNING UNTIL 4 AM PST SATURDAY FOR UPPER HOOD RIVER
     VALLEY-WESTERN COLUMBIA RIVER GORGE.

     WINTER STORM WARNING UNTIL 4 PM PST SATURDAY FOR CASCADES IN
     LANE COUNTY-NORTHERN OREGON CASCADES.

     WIND ADVISORY UNTIL 10 AM PST SATURDAY FOR CENTRAL WILLAMETTE
     VALLEY-GREATER PORTLAND METRO AREA-LOWER COLUMBIA-SOUTH
     WILLAMETTE VALLEY.

     HIGH WIND WARNING UNTIL 7 AM PST SATURDAY FOR CENTRAL COAST
     RANGE OF WESTERN OREGON-COAST RANGE OF NORTHWEST OREGON.

     HIGH WIND WARNING UNTIL 4 AM PST SATURDAY FOR CENTRAL OREGON
     COAST-NORTH OREGON COAST.

WA...ICE STORM WARNING UNTIL 4 AM PST SATURDAY FOR WESTERN COLUMBIA
     RIVER GORGE.

     WINTER STORM WARNING UNTIL 4 PM PST SATURDAY FOR SOUTH
     WASHINGTON CASCADES.

     WIND ADVISORY UNTIL 10 AM PST SATURDAY FOR GREATER VANCOUVER
     AREA-I-5 CORRIDOR IN COWLITZ COUNTY.

     HIGH WIND WARNING UNTIL 7 AM PST SATURDAY FOR WILLAPA HILLS.

     HIGH WIND WARNING UNTIL 4 AM PST SATURDAY FOR SOUTH WASHINGTON
     COAST.

PZ...STORM WARNING UNTIL 2 AM PST SATURDAY FOR COASTAL WATERS
     FROM CAPE SHOALWATER WA TO FLORENCE OR OUT 60 NM.

     SMALL CRAFT ADVISORY FOR ROUGH COLUMBIA RIVER BAR UNTIL
     MIDNIGHT PST SATURDAY NIGHT.

&&

MORE WEATHER INFORMATION ONLINE AT...
HTTP://WEATHER.GOV/PORTLAND

THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON FROM
THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS COMMONLY
REFERRED TO AS THE FORECAST AREA.
Hazardous weather outlook, Jan 20, 5:57 AM PST, 20 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PORTLAND OR
557 AM PST FRI JAN 20 2012

ORZ001>014-WAZ019>023-039-040-211700-
NORTH OREGON COAST-CENTRAL OREGON COAST-
COAST RANGE OF NORTHWEST OREGON-
CENTRAL COAST RANGE OF WESTERN OREGON-LOWER COLUMBIA-
GREATER PORTLAND METRO AREA-CENTRAL WILLAMETTE VALLEY-
SOUTH WILLAMETTE VALLEY-WESTERN COLUMBIA RIVER GORGE-
NORTHERN OREGON CASCADE FOOTHILLS-NORTHERN OREGON CASCADES-
CASCADE FOOTHILLS IN LANE COUNTY-CASCADES IN LANE COUNTY-
UPPER HOOD RIVER VALLEY-SOUTH WASHINGTON CASCADES-WILLAPA HILLS-
SOUTH WASHINGTON COAST-I-5 CORRIDOR IN COWLITZ COUNTY-
GREATER VANCOUVER AREA-SOUTH WASHINGTON CASCADE FOOTHILLS-
557 AM PST FRI JAN 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

FLOODING WILL CONTINUE ON SEVERAL AREA RIVERS TODAY AND TONIGHT.
PLEASE SEE PDXFLSPQR FOR FURTHER DETAILS.

STRONG WINDS WILL DEVELOP ALONG THE COAST AND COAST RANGE LATE
TODAY AND CONTINUE THROUGH EARLY SATURDAY MORNING. PLEASE SEE
PDXNPWPQR FOR FURTHER DETAILS.

COLD AIR WILL CONTINUE TO SEEP INTO THE COLUMBIA RIVER GORGE AND
THE UPPER HOOD RIVER VALLEY TODAY. THIS WILL RESULT IN AREAS OF
FREEZING RAIN THIS AFTERNOON THROUGH LATE THIS EVENING. PLEASE SEE
PDXWSWPQR FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SIGNIFICANT SNOW IS POSSIBLE IN THE CASCADES ON SATURDAY. STRONG
WINDS ARE POSSIBLE SUNDAY ALONG THE COAST AS A DEEP LOW PRESSURE
SYSTEM SWINGS NORTH TOWARD VANCOUVER ISLAND.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PZZ250-255-270-275-211700-
COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT
10 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM-
WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO
60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM-
557 AM PST FRI JAN 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

GALE FORCE WINDS ARE EXPECTED TODAY AND TONIGHT. PLEASE SEE
PDXMWWPQR FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

STRONG SYSTEMS WILL BRING GALE OR STORM FORCE WINDS TO THE WATERS
ON SUNDAY AND AGAIN BY THE MIDDLE OF NEXT WEEK. SEAS WILL REMAIN
HIGH THROUGH THE MIDDLE OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Portland, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 20, 9:46 PM PSTRiver Flood WarningPQRClatsop, Tillamook12 hr
Jan 21, 2:56 AM PSTStorm WatchPQR12 hr
Jan 21, 3:15 AM PSTRiver Flood WarningPQRTillamook7 hr
Jan 21, 3:53 AM PSTWinter Weather AdvisoryPQR10 hr
Jan 21, 3:56 AM PSTCoastal Flood AdvisoryPQR10 hr
Jan 21, 3:56 AM PSTHigh Surf AdvisoryPQR52 hr
Jan 21, 1:47 PM PSTWinter Weather AdvisoryPQR31 hr
Jan 21, 1:51 PM PSTHigh Wind WatchPQR6 hr
Jan 21, 2:49 PM PSTSmall Craft Advisory for WindsPQR12 hr
Jan 21, 2:49 PM PSTStorm WarningPQR24 hr
Jan 21, 2:49 PM PSTSmall Craft Advisory for Hazardous SeasPQR12 hr
Jan 21, 12:43 AM PSTRiver Flood WarningPQRWahkiakum8 hr
Jan 21, 10:13 AM PSTRiver Flood WarningPQRWahkiakum4 hr

Nearby

Gale Warnings in Oregon, 2012Every gale warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.